For the past 5 weeks I have been on the keto diet. My blood sugars are perfect. I have gone from 60 to 90 units a day to 18 since Sept 1st. I am still on 60 u Landis at night. Last night I gave myself 60 of humulog by mistake. I didn’t take my Landis for fear of hypoglycemia.
After a few hours of consuming honey and checking my sugars I felt safe to go to bed.
In the morning and all through the day my sugas were normal the highest being 7.8.
If I didn’t have my Landis shouldn’t my sugars be high? So should I take the Landis tonight?
Boy you are lucky! That’s a lot of Humalog to take by mistake! And you would have thought you would have been too high the next day as Humalog wears off usually by 6 hours.
I have no idea what’s okay for you, but when I missed a dose of my basal I would just resume it the next dosing time.
I used to take my Humalog by a pen and my Lantus by vial. When my endo asked why I did that, I said that way I won’t mix them up easily. Too many people do!
This is tricky, talk to your CDE or Pharmacist. Education is power! Nancy50
When fast acting insulin is given in very high doses like that it will act like a long acting insulin but maybe not as reliably as a real long acting.
Wow I have never dosed more than 20 units ever. And that was back when I was on ultra Lente insulin for my daily basal dose.
. I’m not sure how I could survive 60 units. However perhaps you are a bit insulin resistant so maybe that’s what saved you from crashing.
It might be worth it to change how you take one of your insulin’s. I used to mix mine up from time to time when I was tired etc.
I switched my fast insulin to a pen injector and kept my long acting on a vial.
That way you take them in a much different way and you are much less likely to confuse them.
Oops I see Marie suggested that same thing.